Alert archive / Georgia / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 20, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Mar 15, 2001, 8:10 AM EST for Coffee County, Georgia. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 15, 2001, 8:10 AM EST (13:10 UTC)
- Expired
- Mar 15, 2001, 9:15 AM EST
- In force
- 65 min
- Issued by
- NWS Jacksonville, FL
- Area
- Whole counties
County Coffee County, GA
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 15, 7:00 AM EST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 1.2 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 477 J/kg
- Mixed-layer CIN
- -43 J/kg
- Mixed-layer LCL
- 570 m above ground
- 0-6 km bulk shear
- 77 kt
- 0-1 km storm-relative helicity
- 362 m²/s²
- 0-3 km storm-relative helicity
- 419 m²/s²
- Significant tornado parameter
- 1.3
- Supercell composite
- 7.6
The text
As transmitted, in the capitals the NWS used until 2016.
081 WUUS52 KJAX 151311 SVRJAX GAC069-151415- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSONVILLE FL 810 AM EST THU MAR 15 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN COFFEE COUNTY IN SOUTHEAST GEORGIA * UNTIL 915 AM EST * AT 810 AM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH DAMAGING WINDS 12 MILES SOUTH OF DOUGLAS...OR ABOUT 5 MILES NORTHWEST OF PEARSON...MOVING NORTHEAST AT 55 MPH. * SOME LOCATIONS NEAR THE PATH OF THE STORM THROUGH 915 AM EST... DOUGLAS... NICHOLLS... A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER... SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. $$ ZIBURA
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 15, 6:48 AM EST, 1 hour 22 minutes earlier.
Area forecast discussion, Mar 15, 6:48 AM EST, 1 hour 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
648 AM EST THU MAR 15 2001
WILL BE ISSUEING A ZONE UPDATE. SPC HAS PLACED ALL OF OUR GEORGIA
COUNTIES AND FOUR FLORIDA COUNTIES IN A NEW TORNADO WATCH BOX. THE
WARM FRONT HAS MOVED TO THE NORTHERN PORTION OF THE CWA. SOUTHERLY
WINDS HAVE INCREASED TO 10 KT IN JAX.
.JAX...
GA...TORNADO WATCH FOR SOUTHEAST GEORGIA UNTIL 1 PM EST.
RIVER FLOOD WARNING FOR ALTAMAHA RIVER@CHARLOTTE & BAXLEY.
SCA ALTAMAHA SOUND TO FERNANDINA BEACH 20 NM TO 60 NM OFFSHORE.
FL...TORNADO WATCH FOR THE SUWANNEE RIVER VALLEY.
SCA FERNANDINA BEACH TO FLAGLER BEACH 20 NM TO 60 NM OFFSHORE.
TRABERT/CARROLLIn the hours before
Special weather statement, Mar 15, 5:36 AM EST, 2 hours 34 minutes before
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-151800- NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 536 AM EST THU MAR 15 2001 ...SEVERE THUNDERSTORMS POSSIBLE ACROSS PORTIONS OF THE AREA TODAY... A STRONG LOW PRESSURE SYSTEM OVER THE WESTERN FLORIDA PANHANDLE WILL MOVE NORTHEAST TODAY. A SQUALL LINE AHEAD OF THIS LOW WILL MOVE EAST INTO THE AREA THIS MORNING. THIS SYSTEM WILL BE BE ACCOMPANIED BY SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS...SOME POSSIBLY SEVERE. STORMS WILL AFFECT THE SUWANNEE VALLEY AND INTERIOR SOUTHEAST GEORGIA DURING THE EARLY AND MID-MORNING...THEN MOVE INTO EXTREME SOUTHEAST GEORGIA AND NORTHEAST FLORIDA BY LATE MORNING OR EARLY AFTERNOON. SOME OF THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS IN EXCESS OF 50 MPH...LARGE HAIL...AND POSSIBLE TORNADOES. STRONGEST STORMS WILL AFFECT INTERIOR SOUTHEAST GEORGIA AND THE SUWANNEE VALLEY OF NORTH FLORIDA. IN ADDITION...RAINFALL AMOUNTS OF ONE TO TWO INCHES...WITH LOCALLY HIGHER AMOUNTS...ARE EXPECTED IN SOUTHEAST GEORGIA. LESSER AMOUNTS ARE ANTICIPATED OVER NORTHEAST FLORIDA. RAINFALL OVER GEORGIA WILL AGGRAVATE THE FLOODING ALONG THE ALTAMAHA RIVER. THERE IS ALSO A CHANCE OF MINOR LOW LAND FLOODING ACROSS THE REMAINDER OF INTERIOR SOUTHEAST GEORGIA. SPOTTER ACTIVATION IS REQUESTED FOR SOUTHEAST GEORGIA AND THE SUWANNEE VALLEY OF NORTH FLORID A. ADDITIONAL SPOTTER ACTIVATION MAY BE REQUIRED BY MID-MORNING. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. CARROLL
Special weather statement, Mar 15, 7:00 AM EST, 1 hour 10 minutes before
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-151800- NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE JACKSONVILLE FL 700 AM EST THU MAR 15 2001 ...TORNADO WATCH FOR SOUTHEAST GEORGIA AND THE SUWANNEE VALLEY OF NORTH FLORIDA UNTIL 1 PM... A STRONG LOW PRESSURE SYSTEM OVER THE WESTERN FLORIDA PANHANDLE WILL MOVE NORTHEAST TODAY. A SQUALL LINE AHEAD OF THIS LOW WILL MOVE EAST INTO THE AREA THIS MORNING. THIS SYSTEM WILL BE BE ACCOMPANIED BY SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS...SOME POSSIBLY SEVERE. STORMS WILL AFFECT THE SUWANNEE VALLEY AND INTERIOR SOUTHEAST GEORGIA DURING THE EARLY AND MID-MORNING...THEN MOVE INTO EXTREME SOUTHEAST GEORGIA AND NORTHEAST FLORIDA BY LATE MORNING OR EARLY AFTERNOON. SOME OF THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS IN EXCESS OF 50 MPH...LARGE HAIL...AND POSSIBLE TORNADOES. STRONGEST STORMS WILL AFFECT INTERIOR SOUTHEAST GEORGIA AND THE SUWANNEE VALLEY OF NORTH FLORIDA. IN ADDITION...RAINFALL AMOUNTS OF ONE TO TWO INCHES...WITH LOCALLY HIGHER AMOUNTS...ARE EXPECTED IN SOUTHEAST GEORGIA. LESSER AMOUNTS ARE ANTICIPATED OVER NORTHEAST FLORIDA. RAINFALL OVER GEORGIA WILL AGGRAVATE THE FLOODING ALONG THE ALTAMAHA RIVER. THERE IS ALSO A CHANCE OF MINOR LOW LAND FLOODING ACROSS THE REMAINDER OF INTERIOR SOUTHEAST GEORGIA. SPOTTER ACTIVATION IS REQUESTED FOR SOUTHEAST GEORGIA AND THE SUWANNEE VALLEY OF NORTH FLORIDA. ADDITIONAL SPOTTER ACTIVATION MAY BE REQUIRED BY MID-MORNING. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. CARROLL
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 15, 8:02 AM EST | Severe Thunderstorm Warning | JAX | Atkinson | 58 min |
| Mar 15, 8:57 AM EST | Severe Thunderstorm Warning | JAX | Atkinson, Coffee | 63 min |
| Mar 15, 9:18 AM EST | Tornado Warning | JAX | Bacon | 27 min |
| Mar 15, 9:21 AM EST | Tornado Warning | JAX | Appling | 29 min |
| Mar 15, 9:38 AM EST | Severe Thunderstorm Warning | JAX | Wayne | 37 min |
| Mar 15, 9:58 AM EST | Severe Thunderstorm Warning | JAX | Atkinson, Clinch | 47 min |
| Mar 15, 10:08 AM EST | Severe Thunderstorm Warning | JAX | Ware | 42 min |
| Mar 15, 10:51 AM EST | Severe Thunderstorm Warning | JAX | Ware | 24 min |
| Mar 15, 11:02 AM EST | Severe Thunderstorm Warning | JAX | Pierce | 43 min |
| Mar 15, 11:15 AM EST | Tornado Warning | JAX | Pierce | 30 min |
| Mar 15, 2:28 PM EST | Severe Thunderstorm Warning | JAX | Camden, Glynn | 47 min |
| Mar 15, 3:45 PM EST | Severe Thunderstorm Warning | JAX | Charlton, Clinch, Ware | 45 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.